Alert archive / Hawaii / Wind Advisories in 2014
Wind Advisory 26, NWS Honolulu, HI
NWS Honolulu, HI issued this wind advisory at Sep 24, 2014, 10:00 PM HST for Hawaii County, Hawaii. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Sep 24, 2014, 10:00 PM HST (08:00 UTC)
- Expired
- Sep 25, 2014, 9:28 AM HST
- In force
- 11 hr
- Issued by
- NWS Honolulu, HI
County Hawaii County, HI
The radar
The South Shore radar (PHWA), 57 km from the middle of the area, began a volume at 07:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Hilo, (PITO), launched 00:00Z, 8.0 hours before the alert went out and 56 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1767 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- -31 m²/s²
- 0-3 km storm-relative helicity
- 36 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
774 WWHW70 PHFO 250800 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 1000 PM HST WED SEP 24 2014 ...WIND ADVISORY FOR THE BIG ISLAND SUMMITS THROUGH 6 AM HST THURSDAY... HIZ028-251600- /O.NEW.PHFO.WI.Y.0026.140925T0800Z-140925T1600Z/ BIG ISLAND SUMMITS- 1000 PM HST WED SEP 24 2014 ...WIND ADVISORY IN EFFECT UNTIL 6 AM HST THURSDAY... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM HST THURSDAY. * WINDS...EAST 40 TO 45 MPH WITH LOCALIZED GUSTS OVER 55 MPH. * TIMING...UNTIL 6 AM HST THURSDAY. * IMPACTS...WINDS THIS STRONG CAN BRING DOWN TREE BRANCHES AND MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 45 MPH...OR GUSTS OF AT LEAST 55 MPH...ARE EXPECTED. MOTORISTS SHOULD USE EXTRA CAUTION. && $$ REYNES
3 follow-up statements
994 WWHW70 PHFO 250804 AAA NPWHFO URGENT - WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE HONOLULU HI 1004 PM HST WED SEP 24 2014 ...WIND ADVISORY FOR THE BIG ISLAND SUMMITS THROUGH 6 AM HST THURSDAY... HIZ028-251600- /O.CON.PHFO.WI.Y.0026.000000T0000Z-140925T1600Z/ BIG ISLAND SUMMITS- 1004 PM HST WED SEP 24 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST THURSDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST THURSDAY. * WINDS...EAST 40 TO 50 MPH WITH LOCALIZED GUSTS OVER 60 MPH. * TIMING...UNTIL 6 AM HST THURSDAY. * IMPACTS...WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 45 MPH... OR GUSTS OF AT LEAST 55 MPH...ARE EXPECTED. MOTORISTS SHOULD USE EXTRA CAUTION. && $$
523 WWHW70 PHFO 251336 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 336 AM HST THU SEP 25 2014 ...WIND ADVISORY CONTINUES FOR THE BIG ISLAND SUMMITS... HIZ028-252200- /O.EXT.PHFO.WI.Y.0026.000000T0000Z-140925T2200Z/ BIG ISLAND SUMMITS- 336 AM HST THU SEP 25 2014 ...WIND ADVISORY NOW IN EFFECT UNTIL NOON HST TODAY... THE WIND ADVISORY IS NOW IN EFFECT UNTIL NOON HST TODAY. * WINDS...EAST 35 TO 50 MPH WITH LOCALIZED GUSTS NEAR 60 MPH. * TIMING...UNTIL NOON HST TODAY. * IMPACTS...WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 45 MPH... OR GUSTS OF AT LEAST 55 MPH...ARE EXPECTED. MOTORISTS SHOULD BE CAREFUL. && $$
037 WWHW70 PHFO 251928 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 928 AM HST THU SEP 25 2014 HIZ028-252030- /O.CAN.PHFO.WI.Y.0026.000000T0000Z-140925T2200Z/ BIG ISLAND SUMMITS- 928 AM HST THU SEP 25 2014 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS CANCELLED THE WIND ADVISORY. EAST WINDS WILL REMAIN ELEVATED TODAY...BUT ARE EXPECTED TO REMAIN BELOW ADVISORY LEVELS TODAY. WINDS MAY INCREASE AGAIN TONIGHT. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Honolulu, HI wrote its last area forecast discussion before this wind advisory went out at Sep 24, 8:30 PM HST, 1 hour 30 minutes earlier.
Area forecast discussion, Sep 24, 8:30 PM HST, 1 hour 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HONOLULU HI 830 PM HST WED SEP 24 2014 .SYNOPSIS... MODERATE TRADE WINDS WILL DIMINISH SOMEWHAT BY THE WEEKEND. A WEAK FRONT WILL BRING SHOWERS TO THE SMALLER ISLANDS TONIGHT...AND THEN MORE WIDESPREAD...BUT LIGHTER...SHOWERS WILL PERSIST OVER MOST OF THE STATE INTO NEXT WEEK. && .DISCUSSION... OBSERVATIONS AROUND THE MAIN HAWAIIAN ISLANDS REPORTED MODERATE TRADE WINDS PREVAILING. ALTHOUGH GAP ACCELERATION INCREASED SPEEDS THROUGH MOST CHANNELS...SATELLITE ESTIMATES SUGGESTED THAT CONDITIONS THERE REMAINED JUST BELOW THE CRITERION FOR A SMALL CRAFT ADVISORY. ON THE OTHER HAND...EASTERLY WINDS OVER HIGHER ELEVATIONS THREATENED TO CROSS THE THRESHOLD FOR A WIND ADVISORY...REQUIRING CONTINUED VIGILANCE. PRECIPITATION ACROSS THE ISLANDS WAS SPARSE THROUGH EARLY THIS EVENING...BUT A WEAK FRONT APPROACHING FROM THE NORTHEAST LIKELY WILL BRING SHOWERS TO THE SMALLER ISLANDS OVERNIGHT. ALTHOUGH THIS FEATURE HAD LOST MOST OF ITS DYNAMIC SUPPORT...THE LARGE AMOUNT OF WATER VAPOR ACCOMPANYING IT WILL NOT REQUIRE MUCH OF A BUMP TO FUEL WEAK CONVECTION. THAT SAID...RAINFALL ALSO PROBABLY WILL REMAIN LIGHT AND SPORADIC ENOUGH TO AVOID SIGNIFICANT PROBLEMS. ALOFT...STRONG RIDGING TO THE NORTH NORTHEAST SLOPED SHARPLY INTO A WEAK TROUGH OVER AND SOUTH OF THE STATE. THE TROUGH OF COURSE WILL SUPPORT SHOWER DEVELOPMENT AS LONG AS IT LASTS...BUT SOLUTIONS DIFFERED IN THEIR TREATMENT OF IT. TO THE EXTENT THAT A CONSENSUS EXISTED...MODELS PREDICTED THE TROUGH TO SHIFT WEST AND FILL IN SOMEWHAT THROUGH THE NEXT 48 HOURS. ALTHOUGH THE HIGH SHOULD DIMINISH SLIGHTLY AS WELL...MOST SOLUTIONS PREDICTED IT TO PERSIST THROUGH MOST OF THE FORECAST PERIOD. THE MOST SIGNIFICANT DIFFERENCE AMONG MODELS AROSE AROUND EARLY NEXT WEEK...WHEN SOME SOLUTIONS PREDICTED THE MID-LEVEL TROUGH TO DEEPEN AND WIDEN SLIGHTLY...WHILE MOVING NORTHEAST OVER THE STATE. THE COLD POOL ACCOMPANYING THE LOW WILL NOT HAVE MUCH OF A CHANCE TO DEVELOP...BUT THE AIR MASS CLOSER TO THE SURFACE LIKELY WILL REMAIN WARM AND MOIST ENOUGH SO THAT THE NET DIFFERENCE MAY SUPPORT DEEP CONVECTION ANYWAY. FOR NOW...MODERATELY WET CONDITIONS SHOULD BE SUFFICIENT FOR THAT PART OF THE FORECAST...BUT IF SOLUTIONS INCREASINGLY FAVOR THE LOW TO DEVELOP AND ARRIVE...THEN THUNDERSTORMS MAY BECOME A REAL POSSIBILITY. OTHERWISE...THE SUBTROPICAL RIDGE SHOULD PERSIST NORTH OF THE STATE AT THE SURFACE THROUGH THE FORECAST PERIOD...KEEPING LIGHT TRADE WINDS OVER THE ISLANDS. && .AVIATION... A WET TRADE PATTERN WILL DEVELOP OVERNIGHT...AS AN AREA OF ENHANCED MOISTURE ALONG A SHEAR LINE MOVES SOUTH ACROSS THE STATE. SHOWERS WILL BECOME FREQUENT ACROSS WINDWARD AREAS OF THE SMALLER ISLANDS...WITH AREAS OF MVFR CONDITIONS BECOMING LIKELY...AND ISOLATED IFR POSSIBLE IN THE HEAVIEST SHOWERS. SHOWERS WILL SPILL OVER INTO SOME LEEWARD AREAS AS WELL...WITH ISOLATED MVFR POSSIBLE. SHOWERS WILL BE IN THE VICINITY OF MOST TERMINALS...WITH PHLI MOST LIKELY TO EXPERIENCE LONGER PERIODS OF MVFR CONDITIONS. AIRMET SIERRA FOR MOUNTAIN OBSCURATION WILL PROBABLY BE NECESSARY LATER TONIGHT INTO THURSDAY. AIRMET TANGO REMAINS POSTED FOR LOW LEVEL TURB IN THE LEE OF HIGHER TERRAIN. && .MARINE... WINDS MAY INCREASE ACROSS THE COASTAL WATERS ALONG AND NORTH OF THE APPROACHING FRONT...BUT SHOULD REMAIN BELOW THE ADVISORY THRESHOLD OF 25 KNOTS. NO MAJOR SWELLS ARE EXPECTED THROUGH THE WEEKEND. A SERIES OF 2- TO 3-FOOT SWELLS FROM THE NNW TO NNE WILL ARRIVE LATE THIS WEEK AND THROUGH THE WEEKEND. A SMALL SSW SWELL WILL ARRIVE SATURDAY...AND A LONG-PERIOD SOUTHERLY SWELL SHOULD ARRIVE EARLY NEXT WEEK. OTHERWISE...SHORT-PERIOD SEAS DRIVEN BY THE TRADE WINDS ARE EXPECTED TO BUILD A BIT THROUGH THE NEXT COUPLE OF DAYS...BUT SURF ALONG EAST-FACING SHORES LIKELY WILL REMAIN WELL BELOW THE ADVISORY THRESHOLD. && .HFO WATCHES/WARNINGS/ADVISORIES... NONE. && DISCUSSION/MARINE...RYSHKO AVIATION...JACOBSON
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.